Patient :Hello. I am a 19 year old female experiencing strange bouts of diarrhea accompanied by dizziness. This has happened atleast 4 times in the last 3 months. I also have experienced 2 bouts of pain on my left side (where I believe my colon is). I have not changed my diet or anything of that nature. I am just looking for any possible reasons for the diarrhea and the pain. Thank you.
Thank you for your question. It is possible that that you could be developing a form of inflammatory bowel disease. Once such cause of this could be a condition known as Ulcerative Colitis. Commonly affecting the left sided colon, ulcerative colitis can cause abdominal pain, nausea, bouts of diarrhea, and bloody stool. In order to be certain of this diagnosis, you will have to be examined by a gastroenterologist and have a colonoscopy performed to visualize the inflamed surfaces of the colon.
If diagnosed, treatment options would include various types of anti-inflammatory medications, immune suppressants,and antibiotics. It is important see your doctor promptly to begin the diagnostic investigations for this disease, and any other possible diseases that could be causing this problem. It is important to keep yourself adequately hydrated in order to prevent electrolyte imbalance and dehydration. It is possible that your current dizziness that you are experiencing could be due to such electrolyte imbalances and dehydration. We hope we have been able to shed some light on what could possibly be causing your problem.
Thank you for choosing AskTheDoctor.com for your medical question.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.